MAUDE Adverse Event Report: EXPLORAMED NC7, INC. WILLOW WEARABLE BREAST PUMP; POWERED BREAST PUMP

EXPLORAMED NC7, INC. WILLOW WEARABLE BREAST PUMP; POWERED BREAST PUMP
Model Number PDW29
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer is an exclusive pumper (pumps but does not breastfeed).During the week prior to the reported mastitis, customer reported that she was pumping with another breast pump (medela) and only pumped once with willow.The willow device has not yet been returned to exploramed nc7 for evaluation.However, a manufacturing review was conducted on the device history record and no nonconformances were noted in the production of this device.Based on the information provided, it cannot be definitively concluded that the willow breast pump caused or contributed to the incident of mastitis.Mastitis is usually a benign, self-limiting condition, with few consequences to the infant and incidence ranging from 4-27%.[1] a primary cause of mastitis is milk stasis within the breast, providing a medium for bacterial growth.[2,3,4] there are a variety of risk factors for mastitis, including missed or restricted feedings, breast engorgement, restriction from tight bra/ clothing, prone sleeping position, maternal stress, excessive fatigue, and malnutrition.[2,3,4,5] 1.Wambach, karen, and jan riordan.Breastfeeding and human lactation.5th ed., jones & bartlett learning, 2016.2.World health organization, mastitis causes & management, 2002.3.Spencer jp, management of mastitis in breastfeeding women, american family physician.2008; 78 (6): 727-732.4.Michie c, the challenge of mastitis.Arch dis child.2003: 88, 818-821.5.Foxman b, lactation mastitis: occurrence and medical management among 946 breastfeeding women in the united states.Am j epidemiol, 155 (2) 2002.
 
Event or Problem Description
The customer reported to willow customer care that on (b)(6) 2019 she was treated for mastitis.The customer reported that during the week preceding the reported mastitis, she was pumping with another breast pump (medela) and pumped a single session with willow.The customer went to the er, was placed on an intravenous antibiotic, hospitalized, and prescribed an oral antibiotic.The customer is completing 3 more days of antibiotics and continues to breast pump with medela.The customer did not report mastitis to medela.

Brand Name
WILLOW WEARABLE BREAST PUMP
Common Device Name
POWERED BREAST PUMP
Manufacturer (Section D)
EXPLORAMED NC7, INC.
1975 w. el camino real
suite 306
mountain view CA 94040
MDR Report Key9120375
Report Number3012759464-2019-00002
Device Sequence Number16622588
Product Code HGX
UDI-Device Identifier00858298006293
UDI-Public(01)00858298006293(11)190504
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161266
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPDW29
Device Catalogue NumberPDW29
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2019
Initial Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;